Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at May 16, 2019, 5:04 AM EDT for 4 counties in North Carolina. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2019, 5:04 AM EDT (09:04 UTC)
- Expired
- May 16, 2019, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657 WHUS42 KMHX 160904 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 504 AM EDT Thu May 16 2019 ...HIGH RIP CURRENT RISK FOR ALL EASTERN NORTH CAROLINA BEACHES TODAY... .Strong long period swell is expected to continue today, and combined with onshore winds for most beaches, and low tide around mid day, will add up to a high threat of dangerous rip currents across all Eastern NC beaches. NCZ195-196-199-203>205-162115- /O.NEW.KMHX.BH.S.0007.190516T0904Z-190517T0000Z/ West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 504 AM EDT Thu May 16 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through this evening. * HAZARDS...Dangerous rip currents. * LOCATIONS...All Eastern NC beaches from Surf City to Duck. * TIMING AND TIDES...The most likely time for strong rip currents will be a couple hours either side of low tide, which will occur around noon today. * SURF HEIGHT...2 to 5 feet, highest across the Outer Banks. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
656 WHUS42 KMHX 170021 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 821 PM EDT Thu May 16 2019 ...HIGH RIP CURRENT RISK FRIDAY FOR BEACHES FROM DUCK TO CAPE HATTERAS... .Strong long period swell is expected to continue Friday, and combined with low tide around 1 pm, will add up to a high threat of dangerous rip currents from Duck to Cape Hatteras. NCZ203-205-171230- /O.EXP.KMHX.BH.S.0007.000000T0000Z-190517T0000Z/ /O.NEW.KMHX.BH.S.0008.190517T1200Z-190518T0000Z/ Northern Outer Banks-Hatteras Island- 821 PM EDT Thu May 16 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Friday through Friday evening. * HAZARDS...Dangerous rip currents. * LOCATIONS...All Eastern NC beaches from Surf City to Duck. * TIMING AND TIDES...The most likely time for strong rip currents will be a couple hours either side of low tide, which will occur around 1 pm Friday. * SURF HEIGHT...Around 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ195-196-199-204-170130- /O.EXP.KMHX.BH.S.0007.000000T0000Z-190517T0000Z/ West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- 821 PM EDT Thu May 16 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The beach hazards statement for beaches south of Cape Hatteras has expired. There will be a moderate threat for rip currents Friday. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 16, 3:47 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 16, 3:47 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 347 AM EDT Thu May 16 2019 .SYNOPSIS... High pressure surface and aloft will continue to build over the region through late week. A weak cold front will stall north of the area over the weekend into early next week. && .NEAR TERM /THROUGH TODAY/... s of 305 AM Thursday...Latest sfc analysis shows a broad 1016 mb high pressure centered over the southeastern United States early this morning with mainly clear skies and light winds. Temps have dipped into the 50s inland and low 60s on the beaches and should dip another couple degrees before sunrise. Warmer temperatures expected during the day as upper level heights begin to rise with a broad ridge expanding east. 1000-850 mb thicknesses of 1390-1395 meters and good insolation suggest temps in the low 80s inland and upper 70s Outer Banks. Other than some cumulus kicked up by the sea breeze in the afternoon, mostly clear skies are forecast. && .SHORT TERM /TONIGHT/... As of 310 AM Thursday...Dry but warmer night on tap with rising dewpoints thanks to southwesterly flow with ridge still in place. A weak shortwave will provide enough lift for some mid and high level clouds to pass over the area during the overnight areas. Lows expected in the low 60s inland, mid to upper 60s for the Outer Banks. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 315 AM Thurs...A summery pattern will be taking shape this weekend and through most of next week, as high temperatures are expected to be well above normal. There will be a few chances for precipitation, but no widespread rainfall is expected through the next 7 days. Friday through Sunday...High pressure will settle offshore Friday and strengthen through the weekend, which will pump more humid and warmer air into the region. Expect high temps to climb into the upper 80s to low 90s inland for this period, with low to mid 80s closer to the coast. Saturday looks to be the hottest day, when temps will climb into the 90-93 degree range inland, with heat indices a few degrees warmer than that. Low temps will generally be in the mid 60s to low 70s. A weak front may sink into NC and bring a few showers to NE NC overnight Friday into Saturday, and then some scattered sea breeze convection is possible Saturday afternoon and evening across the HWY 17 corridor. Monday through Wednesday...The ridge of high pressure in the western Atlantic will stubbornly hold strong into early next week, and will act to stifle an approaching cold front. Some scattered showers will be possible Monday night, but shouldn't amount to much. Then late Tuesday, models are in good agreement that a backdoor front will push in from the NE and possibly move all the way down to the southern NC coast. As for temperatures, Monday will again be very warm...upper 80s inland and low to mid 80s closer to the coast. On Tuesday, temps will climb another few degrees reaching the low 90s inland. Then, a bit of a cool down is expected for the eastern half of the forecast area behind the backdoor front. Temps inland will still reach the upper 80s, however to the east, behind the front, temps will remain in the upper 70s to low 80s. Lows temps will continue to range from the mid 60s inland to the low 70s along the coast. && .AVIATION /07Z THURSDAY THROUGH MONDAY/... Short Term /through tonight/... As of 1235 AM Thu...High confidence in VFR conditions through the TAF cycle. Some patchy mid clouds expected thru early morn then few/sct high based Cu this aftn. Temp/dewpt spread appears to remain large enuf to preclude any late night fog. Long Term /Friday through Monday/... As of 340 AM Thurs...VFR conditions are expected through the period. Some chances for light fog by the weekend as humidity values will be on the rise. && .MARINE... Short Term /Through Thursday/... As of 315 AM Thursday...Winds this morning currently S/SW at 5-15 knots with seas around 2-3 feet and very long period swell with some buoys reporting periods up to 17 seconds. Current wind conditions expected to continue through this morning, briefly increasing over southern and central zones this afternoon and evening to 15-20 knots. 2-3 foot seas will build to 3-4 feet this afternoon with the aforementioned surge, with a few 5 footers possible in outer waters. In nrn waters winds forecast to stay at 10-15 knots with 2-3 foot seas through the period. Long Term /Friday through Monday/... As of 340 AM Thurs...SW winds will be increasing Friday, becoming 20-25 kts by Friday night. Seas will build to 5-7 ft in response Saturday morning for several hours. Winds on Saturday will weaken slightly, to SW 15-20 kts, and seas will subside to 3-5 ft. Good boating conditions are expected from Sunday into next week with S/SW winds 10-15 kts, and seas 2-3 ft. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...MS SHORT TERM...MS LONG TERM...SGK AVIATION...RF/SGK MARINE...SGK/MS
Hazardous weather outlook, May 16, 3:32 AM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 332 AM EDT Thu May 16 2019 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-170745- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 332 AM EDT Thu May 16 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.